Alert archive / Alabama / Special Weather Statements in 2023

Special Weather Statement, NWS Mobile, AL

June 6, 2023Wilcox County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 6, 2023, 6:21 PM CDT for Wilcox County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2023, 6:21 PM CDT (23:21 UTC)
Expired
Jun 6, 2023, 7:00 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Hail
0.50 in
Wind
40

County Wilcox County, AL

The radar

The Maxwell AFB radar (KMXX), 142 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2023-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2023-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

526 
WWUS84 KMOB 062321
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Tue Jun 6 2023
 
ALZ054-070000-
Wilcox AL-
621 PM CDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of southeastern Wilcox
County through 700 PM CDT...

At 620 PM CDT, National Weather Service doppler radar indicated a 
strong thunderstorm 9 miles southeast of Camden, moving west at 5 
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of southeastern Wilcox
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3196 8701 3183 8704 3183 8707 3188 8727
      3201 8723
TIME...MOT...LOC 2320Z 105DEG 7KT 3191 8716 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

cb

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:20 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 6, 6:20 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
620 PM CDT Tue Jun 6 2023

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Tue Jun 6 2023

MVFR to IFR conditions in patchy fog will be possible late tonight
mainly over interior areas, and cannot rule out localized LIFR
conditions. Convection located mostly over south central Alabama
diminishes and ends this evening, then convection is expected to
redevelop across the area on Wednesday. MVFR conditions will be
possible with the stronger storms, along with gusty winds. Light
and variable winds tonight become westerly to southeasterly at 5
to 10 knots on Wednesday. /29

&&

.UPDATE...
Issued at 620 PM CDT Tue Jun 6 2023

Have updated to increase pops mostly over south central Alabama
for the early evening hours, after which convection diminishes.
Made other minor adjustments. /29

&&

.PREV DISCUSSION... /issued 352 PM CDT Tue Jun 6 2023/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Wednesday)
Issued at 344 PM CDT Tue Jun 6 2023

A broad upper level trough will continue over the eastern CONUS
through Wednesday, with a weaker shortwave trough noted over our
area. The remnants of a weak boundary just to the north of our
area, combined with residual outflow boundaries from previous
convection, will continue to provide low level focus for a diurnal
convective pattern. The persistent light onshore flow will
maintain deep layer moisture over the area, with PWAT's generally
in the 1.6-1.7 inch range. All of this, combined with daytime
heating and instability, will result in scattered afternoon and
early evening showers and thunderstorms for the near term.
Wednesday should be similar to today with most of the activity
over the southern half of our forecast area, starting initially
offshore and along the coast early in the day and then gradually
developing inland during the course of the afternoon. A few of the
storms Wednesday afternoon could be strong, with gusty winds and
small hail being the primary threats. Locally heavy rainfall will
also be a possiblity. Persistent temperature forecast continues as
well with lows tonight primarily be in the mid to upper 60s with
a few lower 70s along the immediate coast and highs on Wednesday
expected to be in the mid to upper 80s. /12

SHORT TERM...
(Wednesday night through Friday night)
Issued at 344 PM CDT Tue Jun 6 2023

Upper level troughing remains situated across the eastern CONUS
through Friday night. Periodic reinforcement of the trough occurs
with a pair of shortwaves rounding the western periphery of it.
One shortwave comes in Wednesday night into Thursday morning and
another Thursday evening into Friday morning. This set of shortwaves
will be responsible for driving a weak cool front southward through
the forecast area. Ahead of the front, expect scattered showers and
thunderstorms Thursday into Thursday afternoon across much of the
forecast area. In the wake of the front, much drier air pushes into
the area from the north as high pressure begins to settle in helping
to squash rain and thunderstorm chances to only isolated at best
coverage, mainly limited to near the coast. Forecast temperatures
for Thursday will be hot in the lower to middle 90's for most
locations. Friday will likely be a couple degrees cooler, with most
locations in the upper 80's to lower 90's. If the front moves
through a bit quicker and the cool, dry air is more robust, could
see temperatures a degree or two cooler than presently forecast.
Overnight temperatures will follow a cooling trend as well, going
from middle to upper 60's inland with lower 70's near the coast
Wednesday night to upper 50's and lower 60's inland and middle to
upper 60's nearer the coast by Friday night. MM/25

LONG TERM...
(Saturday through Tuesday)
Issued at 344 PM CDT Tue Jun 6 2023

Upper level trough axis is positioned from the Appalachians to
the eastern half of the Gulf Saturday. Within the trough axis, a
quasi-stationary surface front will be draped from off the Florida
Peninsula westward over the northern Gulf then northwest over the
Lower MS River Valley where a narrow plume of moisture also exists.
Although the boundary will be to the south, a typical summer-time
convective mode is anticipated going into the afternoon Saturday
with a slight chance or isolated coverage of storms anticipated.
On Sunday, a southern stream impulse at high levels ejects
eastward across the deep south, bringing what appears to be better
ascent within favorable deep moisture supporting a mid range
chance of storms through the course of the day. Moving into the
first half of next week, a high level west-northwest flow sets up
over the deep south between upper troughing to our east and the
center of an upper ridge over northern Mexico. The southeastward
passage of a series of upper level impulses embedded in the flow
aloft, operating on a band of moisture within this zone favors at
least a modest chance of storms remaining in the forecast Monday
afternoon. As the upper ridge over Mexico builds east into the
western Gulf, the moisture axis may get a push to the northeast of
our area on Tuesday, which suggests a lowering to a slight chance
of storms then. Some of the daily storms in the medium range
could be strong at times, producing brief strong wind gusts and
perhaps small hail. Although forecasters cannot entirely rule out
a severe storm, a widespread occurrence is not expected.

Overnight lows are expected to range from the upper half of the
60s interior to lower 70s coast. Highs range from the upper 80s to
lower 90s. /10

MARINE...
Issued at 344 PM CDT Tue Jun 6 2023

No impacts expected (outside of localized thunderstorm activity)
through the period as a light, mainly onshore flow is expected to
continue through mid week, becoming more diurnal (weak offshore at
night and light onshore during the day) for the remainder of the
week. A light offshore flow may develop as we move into the
weekend as a frontal boundary possibly moves south into the marine
area. /12

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      67  88  69  92  68  91  67  90 /  10  60  20  40  20  20   0  20
Pensacola   71  85  73  89  71  91  69  88 /  20  50  20  50  30  20   0  20
Destin      73  85  74  88  73  90  72  88 /  30  40  30  40  30  20   0  10
Evergreen   64  89  66  92  64  90  61  93 /  20  50  20  40  20  10   0  20
Waynesboro  65  89  67  92  65  91  62  91 /  20  50  20  40  20  10   0  20
Camden      64  89  65  92  63  89  61  91 /  30  30  20  30  20   0   0  20
Crestview   65  89  67  93  66  92  62  93 /  10  60  20  50  20  20   0  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 6, 4:35 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
435 PM CDT Tue Jun 6 2023

ALZ055-062215-
Monroe AL-
435 PM CDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of southwestern Monroe
County through 515 PM CDT...

At 434 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northeast of Uriah, or 5 miles southwest
of Frisco City, moving northwest at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Frisco City, Uriah and Excel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3141 8728 3138 8732 3136 8733 3135 8735
      3134 8735 3132 8736 3130 8740 3128 8742
      3126 8743 3126 8748 3138 8761 3150 8745
TIME...MOT...LOC 2134Z 128DEG 6KT 3136 8745

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

cb
Special weather statement, Jun 6, 4:53 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
453 PM CDT Tue Jun 6 2023

ALZ056-059-062245-
Conecuh AL-Escambia AL-
453 PM CDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of northeastern
Escambia and south central Conecuh Counties through 545 PM CDT...

At 452 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Castleberry, or 11 miles southwest of
Evergreen, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Castleberry and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3142 8688 3120 8686 3119 8723 3143 8723
TIME...MOT...LOC 2152Z 081DEG 16KT 3130 8707

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

cb
Special weather statement, Jun 6, 4:58 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
458 PM CDT Tue Jun 6 2023

ALZ059-FLZ203-062245-
Escambia AL-Santa Rosa Inland FL-
458 PM CDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of southeastern
Escambia and northeastern Santa Rosa Counties through 545 PM CDT...

At 457 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles east of Riverview, or 8 miles southeast
of Brewton, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brewton, East Brewton and Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3119 8682 3096 8682 3096 8709 3119 8709
TIME...MOT...LOC 2157Z 094DEG 5KT 3105 8694

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

cb
Special weather statement, Jun 6, 5:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
530 PM CDT Tue Jun 6 2023

ALZ055-056-059-062315-
Monroe AL-Conecuh AL-Escambia AL-
530 PM CDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of southern Monroe,
northwestern Escambia and southwestern Conecuh Counties through 615
PM CDT...

At 530 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over I65 And AL 113, or 15 miles northeast of
Atmore. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
I65 And AL 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3116 8744 3126 8747 3133 8748 3136 8740
      3134 8723 3115 8724
TIME...MOT...LOC 2230Z 104DEG 2KT 3121 8736

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

cb
Special weather statement, Jun 6, 6:08 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
608 PM CDT Tue Jun 6 2023

ALZ053-055-070000-
Clarke AL-Monroe AL-
608 PM CDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of north central Monroe
and east central Clarke Counties through 700 PM CDT...

At 607 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles east of Whatley, or 10 miles east of
Grove Hill, moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of north central
Monroe and east central Clarke Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3180 8748 3168 8742 3162 8763 3173 8769
TIME...MOT...LOC 2307Z 066DEG 6KT 3168 8761

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

cb
Special weather statement, Jun 6, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Tue Jun 6 2023

ALZ054-070000-
Wilcox AL-
621 PM CDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of southeastern Wilcox
County through 700 PM CDT...

At 620 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southeast of Camden, moving west at 5
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Wilcox
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3196 8701 3183 8704 3183 8707 3188 8727
      3201 8723
TIME...MOT...LOC 2320Z 105DEG 7KT 3191 8716

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

cb

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:19 PM CDTSpecial Marine WarningMOB62 min
Jun 6, 4:00 PM CDTSpecial Weather StatementMOBEscambia45 min
Jun 6, 4:35 PM CDTSpecial Weather StatementMOBMonroe40 min
Jun 6, 4:53 PM CDTSpecial Weather StatementMOBConecuh52 min
Jun 6, 4:58 PM CDTSpecial Weather StatementMOBEscambia47 min
Jun 6, 5:30 PM CDTSpecial Weather StatementMOBEscambia45 min
Jun 6, 6:08 PM CDTSpecial Weather StatementMOBMonroe52 min

Nearby

Special Weather Statements in Alabama, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.